# SDR ABXA040328

- Difficulty date: September 17, 2004
- Submitted: September 27, 2004
- Operation: Air carrier
- Aircraft: N847AX
- Make and model: Doug DC-8-61
- Aircraft serial: 46031
- Aircraft time: 56,525 hours, 25,909 cycles
- System (JASC): 2110 · Cabin Compressor System
- Part: Compressor
- Part number: 5614845517
- Part serial: 0309
- Condition: Damaged
- Location: Cabin Air
- Part time: 7,779 hours, 3,993 cycles
- Stage of operation: TO
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER TURNING ON THE NR 4 CTC, THE AIRCRAFT FILLED WITH A BURNING OIL SMELL.  TURNED NR 4 CTC OFF AND SMELL DISSIPATED.  NOTE: DID NOT GET AN OVERHEAT LIGHT, RPM'S NORMAL.  FOUND NR 4 CTC FAN BLADE DAMAGED.  REMOVED AND REPLACED NR 4 CTC.  OPS CHECKED GOOD IAW DC-8 MM CHAPTER 21.  ADDITIONAL INFO:  THE CREW HAD THE PROBLEM WITH THE NR 4 CTC ON TAKEOFF OUT OF ILN EN ROUTE TO SAT, FLIGHT 392.  DID NOT DO AN AIR TURNBACK, NOR ABORT TAKEOFF.  MAINTENANCE ALSO FOUND THE NR 3 CTCS DAMAGED.  BOTH THE NR 3 AND NR 4 CTCS WERE CHANGED OUT.  A BIRD STRIKE INSPECTION WAS ALSO PERFORMED WITH NO ADDITIONAL FINDINGS.
